Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Charleston, SC

August 22, 2011Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2011, 7:21 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2011, 7:21 PM EDT (23:21 UTC)
Expired
Aug 22, 2011, 8:15 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 7:55 PM EDTTSTM WND DMG1 W Crowfield Plantatio, SC1 SMALL TREE SNAPPED AND ONE LARGE LIMB DOWN.
Aug 22, 7:55 PM EDTHAIL 1.752 W Goose Creek, SCGOLF BALL HAIL ON TRICOM ST AND HIGHWAY 78.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2258 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS52 KCHS 222321
SVRCHS
SCC015-019-035-230015-
/O.NEW.KCHS.SV.W.0255.110822T2321Z-110823T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR GOOSE CREEK...MOVING SOUTH AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CROWFIELD PLANTATION...COLLEGE PARK...GOOSE CREEK...LADSON...NAVAL
  WEAPONS STATION CHARLESTON...WANDO...HANAHAN...ARCHDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3286 7967 3279 7973 3275 7984 3275 7986
      3268 7988 3263 7997 3260 7999 3259 8011
      3254 8017 3255 8020 3252 8024 3301 8029
      3315 7975 3289 7961
TIME...MOT...LOC 2321Z 354DEG 12KT 3301 8002

$$
3 follow-up statements
788 
WWUS52 KCHS 222337
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT MON AUG 22 2011

SCC015-019-035-230015-
/O.CON.KCHS.SV.W.0255.000000T0000Z-110823T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
737 PM EDT MON AUG 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND 
GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR ARARAT...OR ABOUT OVER 
GOOSE CREEK...MOVING SOUTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3286 7967 3279 7973 3275 7984 3275 7986
      3268 7988 3263 7997 3260 7999 3259 8011
      3254 8017 3255 8020 3252 8024 3301 8029
      3315 7975 3289 7961
TIME...MOT...LOC 2337Z 354DEG 12KT 3297 8002

$$
023 
WWUS52 KCHS 222355
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 PM EDT MON AUG 22 2011

SCC015-019-035-230015-
/O.CON.KCHS.SV.W.0255.000000T0000Z-110823T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
755 PM EDT MON AUG 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BERESFORD...OR ABOUT 7 MILES NORTHEAST OF NORTH CHARLESTON...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS
INLET...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL
COMPLEX...COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON
HOLT BRIDGE...DOWNTOWN CHARLESTON...FOLLY BEACH...FORT JOHNSON...FORT
SUMTER...GARRIS LANDING...GOOSE CREEK...HANAHAN...HOLLYWOOD...
HUGER...I-26/I-526 INTERCHANGE...ISLE OF PALMS...JAMES ISLAND...JAMES
ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...KNIGHTSVILLE...
LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...MEGGETT...MIDDLETON
PLACE...MOUNT PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...PRICE INLET...RAVENEL...ROCKVILLE...SANGAREE...SEABROOK
ISLAND...SHADOWMOSS...SLANDS BRIDGE...SULLIVANS ISLAND...
SUMMERVILLE...WADMALAW ISLAND...WANDO...WEST ASHLEY AND YONGES
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3286 7967 3279 7973 3275 7984 3275 7986
      3268 7988 3263 7997 3260 7999 3259 8011
      3254 8017 3255 8020 3252 8024 3301 8029
      3315 7975 3289 7961
TIME...MOT...LOC 2355Z 329DEG 16KT 3288 7986

$$
508 
WWUS52 KCHS 230015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT MON AUG 22 2011

SCC015-019-035-230025-
/O.EXP.KCHS.SV.W.0255.000000T0000Z-110823T0015Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
815 PM EDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERKELEY...CENTRAL
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES WILL EXPIRE AT 815 PM
EDT...

AT 812 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3286 7967 3279 7973 3275 7984 3275 7986
      3268 7988 3263 7997 3260 7999 3259 8011
      3254 8017 3255 8020 3252 8024 3301 8029
      3315 7975 3289 7961
TIME...MOT...LOC 2355Z 329DEG 16KT 3288 7986

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:16 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 22, 4:16 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT MON AUG 22 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...THEN STALL OUT JUST
OFFSHORE TUESDAY BEFORE DISSIPATING ON WEDNESDAY. HURRICANE IRENE
COULD IMPACT THE AREA LATE IN THE WEEK AND OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT STRETCHES FROM NEAR FLORENCE
TO ORANGEBURG...SOUTHWESTWARD TO NEAR VIDALIA. DEWPOINTS HAVE FALLEN
INTO THE LOWER/MIDDLE 60S BEHIND THE COLD FRONT...BUT REMAIN IN THE
LOWER/MIDDLE 70S IN ADVANCE OF IT. MEANWHILE ALOFT...A DISTINCT
SHORTWAVE TROUGH IS EVIDENT IN WATER VAPOR IMAGERY STRETCHING FROM
THE CENTRAL CAROLINAS INTO SOUTHWESTERN GEORGIA...WITH A NICE UPPER
LEVEL SPEED MAX/JET NOW SHIFTING INTO NORTHERN GEORGIA AND UPSTATE
SOUTH CAROLINA. RADAR IMAGERY SHOWS SCATTERED SHOWER/THUNDERSTORM
COVERAGE ACROSS THE LOCAL AREA...WITH SATELLITE IMAGERY INDICATING
PARTLY TO MOSTLY CLOUDY SKIES. MAIN NEAR TERM CONCERNS REVOLVE
AROUND ONGOING SEVERE THREAT AND THE OVERNIGHT POP TREND.

THE COLD FRONT IS EXPECTED TO CONTINUE TO PUSH TOWARD THE COAST THIS
EVENING AND SETTLE SOUTH OF THE FORECAST AREA OVERNIGHT. THE
COMBINATION OF UPPER LEVEL SUPPORT FOR ASCENT...THE SURFACE COLD
FRONT...INLAND PUSHING SEA BREEZE...AND PLENTY OF SURFACE BASED
INSTABILITY SHOULD ALLOW FOR CONTINUED SHOWER/THUNDERSTORM
DEVELOPMENT INTO THE EVENING. AS A RESULT WILL CONTINUE TO CARRY
CHANCE/LIKELY POPS THIS EVENING BEFORE TRANSITIONING TO SLIGHT
CHANCE OR RAIN FREE CONDITIONS AFTER MIDNIGHT. WILL CONTINUE TO
MENTION THE THREAT FOR SEVERE DAMAGING WINDS INTO THE EVENING...WITH
THE THREAT EXPECTED TO DIMINISH AFTER SUNSET. OVERNIGHT LOWS SHOULD
BOTTOM OUT IN THE LOW TO MID 70S MOST LOCALES...WITH A FEW AREAS FAR
INLAND DROPPING TO AROUND 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A WEAK COLD FRONT WILL DRIFT SOUTH AND DISSIPATE OVER SOUTHEAST
GEORGIA/NORTHERN FLORIDA LATE TUESDAY WHILE SFC HIGH PRESSURE BUILDS
FROM THE NORTH. AT THE SAME TIME...WEAK MID/UPPER LVL TROUGHING WILL
GRADUALLY SHIFT OFF THE MID ATLANTIC COAST...CAUSING A WEAKNESS IN
THE WESTERN ATLANTIC RIDGE THROUGH MIDWEEK. HAVE MAINTAINED SLIGHT
CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON WITH
HIGH TEMPS REACHING AROUND 90 DEGREES AND PERSISTENT ONSHORE FLOW
RESULTING IN PWATS AROUND 2 INCHES OVER THE CWA. HIGHEST POPS WILL
REMAIN NEAR THE VICINITY OF THE DISSIPATING FRONT AND SEABREEZE OVER
SOUTHERN MOST AREAS IN SOUTHEAST GEORGIA. EXPECT MOST ACTIVITY TO
DISSIPATE TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...BUT AN
ISOLATED SHOWER AND/OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE
SOUTHEAST SOUTH CAROLINA AND GEORGIA COAST TUESDAY NIGHT. OVERNIGHT
LOWS WILL REACH THE LOW/MID 70S.

CHANCES OF PRECIP WILL INCREASE SLIGHTLY WEDNESDAY AS SFC HIGH
PRESSURE SLIDES OFF THE MID ATLANTIC COAST AND A WEAK COASTAL TROUGH
DEVELOPS ALONG THE SOUTHEAST COAST. PRECIP CHANCES APPEAR BEST
WEDNESDAY AFTERNOON/EVENING WHEN THE COASTAL TROUGH BECOMES MORE ENHANCED
AS HURRICANE IRENE CONTINUES TO APPROACH THE AREA FROM THE
SOUTH/SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S
OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING THROUGH THE
AFTERNOON. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND PORTIONS
OF SOUTHEAST GEORGIA. SLIGHT CHANCE TO CHANCE OF PRECIP WILL
CONTINUE WEDNESDAY NIGHT...MAINLY IN ASSOCIATION WITH THE COASTAL
TROUGH LINGERING ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA COASTS. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

A LARGE AMOUNT OF UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH
THE APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A SFC
TROUGH FROM THE NORTHWEST. AT THIS TIME...MODEL GUIDANCE AND NHC
FORECASTS KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY
NIGHT. SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT
NORTH OF THE HURRICANE HOWEVER...WILL LIKELY AID IN SCATTERED
CONVECTION OVER THE FORECAST AREA. DESPITE AN EASTWARD TREND IN THE
FORECAST TRACK OF HURRICANE IRENE...CHANCES OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS MOISTURE CONTINUES TO
ADVECT ONSHORE AND CONVERGENCE OCCURS ALONG THE SFC TROUGH
APPROACHING FROM THE NORTHWEST. OVERALL HIGH TEMPS WILL REMAIN IN
THE UPPER 80S WITH INCREASING CLOUD COVER. OVERNIGHT LOWS WILL BE IN
THE LOW/MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL
MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE
SOUTHEAST COAST.

HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP
FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED
DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT
AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION
COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO
WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME
HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL
ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE
TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL
BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE
WINDS...AND DECENT RAIN COVERAGE.

WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY
NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM
THE REGION TO THE NORTH.

IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM
THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE TO
DEVELOP LATE THIS AFTERNOON...AND INTO THIS EVENING. WILL KEEP
TSRA MENTIONED IN THE TAFS THROUGH 22Z...WHEN HIGHEST
PROBABILITIES ARE EXPECTED. CAN/T RULE OUT SOME
SHOWER/THUNDERSTORM ACTIVITY LINGERING THROUGH THE EVENING
HOURS...BUT CONFIDENCE IN THIS IS NOT QUITE AS HIGH. AS A
RESULT...WILL CARRY VCSH AT BOTH TERMINALS THROUGH 04Z...AND AMEND
AS DETAILS BECOME MORE APPARENT. ANY LINGERING SHOWERS/STORMS
SHOULD LARGELY BE DONE BY MIDNIGHT...WITH RAIN FREE CONDITIONS
THEN ANTICIPATED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD.
DEPENDING ON AMOUNTS OF RAIN SEEN AT THE TERMINALS THIS
AFTERNOON...COULD SEE SOME MVFR VSBY/S DEVELOP TOWARD DAYBREAK
TUESDAY AT EITHER TERMINAL...BUT CONFIDENCE IN OCCURRENCE IS TOO
LOW TO MENTION IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY
REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL
STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY
AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION.

&&

.MARINE...
TONIGHT...A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING
AND PUSH SOUTHWARD THROUGH THE WATERS LATE TONIGHT. NOT
ANTICIPATING MUCH OF A WIND SURGE WITH THE COLD FRONT AS IT WILL
BE IN A WEAKENING STATE AS IT APPROACHES AND MOVES THROUGH. WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

TUESDAY THROUGH THURSDAY...THE WEAKENING COLD FRONT WILL DISSIPATE
OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY...WHILE
HIGH PRESSURE BUILDS IN FROM THE NORTH. ALTHOUGH THERE COULD BE A
BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING
FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA THROUGH EARLY WEEK. MODELS CONTINUE TO SUGGEST A COASTAL
TROUGH DEVELOPING BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE
IRENE TO THE SOUTH WEDNESDAY INTO EARLY THURSDAY. THIS PATTERN
WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR
SCA CRITERIA SEAS BY LATE THURSDAY. SHOWERS AND THUNDERSTORMS WILL
ALSO BE POSSIBLE WHILE ONSHORE FLOW PERSISTS.

HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE
WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE
TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE
CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH
AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES
AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK...INCLUDING THIS
WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE
PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE
CENTER.

RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS
MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN
ENHANCED RISK OF RIP CURRENTS.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS
WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE
SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 22, 4:14 AM EDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON AUG 22 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
230815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

GAZ117-119-139-141-SCZ048>051-230815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE
COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN
AN ELEVATED RISK FOR RIP CURRENTS.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES
ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS
COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS
STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

AMZ330-350-352-354-374-230815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

In the hours before

Local storm report, Aug 22, 6:23 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     MARINE TSTM WIND 22 ESE RACCOON BLUFF    31.40N  80.87W
08/22/2011  M45 MPH          AMZ354             GA   BUOY

&&

EVENT NUMBER CHS1100886

RJB
Special weather statement, Aug 22, 6:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT MON AUG 22 2011

SCZ045-050-222315-
CHARLESTON-INLAND BERKELEY-
646 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SMITH...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ROMAIN...CAPERS INLET...GARRIS
LANDING...HUGER...ISLE OF PALMS...LIGHTHOUSE ISLAND...
MCCLELLANVILLE...MOUNT PLEASANT REGIONAL AIRPORT AND PRICE INLET...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3300 7936 3299 7950 3303 7952 3300 7954
      3301 7957 3294 7961 3294 7957 3297 7957
      3297 7955 3290 7957 3286 7967 3279 7973
      3278 7979 3309 7984 3319 7946 3302 7934
TIME...MOT...LOC 2247Z 001DEG 16KT 3302 7979
Special weather statement, Aug 22, 6:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT MON AUG 22 2011

GAZ087-088-099-100-222315-
BULLOCH-CANDLER-JENKINS-SCREVEN-
648 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM THOMASBORO TO
COLLINS LAKE...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...GEORGIA SOUTHERN...HOPEULIKIT...MIDDLEGROUND...
PORTAL...PULASKI...REGISTER...ROCKY FORD...SCARBORO...STATESBORO...
WESTSIDE AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8209 3256 8207 3255 8203 3261 8201
      3265 8207 3284 8174 3254 8151 3231 8196
      3253 8214
TIME...MOT...LOC 2249Z 327DEG 17KT 3270 8176 3256 8203
Local storm report, Aug 22, 6:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     NE SULLIVANS ISLAND     32.77N  79.84W
08/22/2011                   CHARLESTON         SC   FIRE DEPT/RESCUE

            ONE TREE DOWN ALONG STATION 9 1 2 STREET. ALSO REPORTED
            DIME SIZE HAIL.

&&

EVENT NUMBER CHS1100887

JHP
Local storm report, Aug 22, 7:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     4 SSE DONALD            31.77N  81.82W
08/22/2011                   LONG               GA   LAW ENFORCEMENT

            LARGE LIMB BLOCKING PORTIONS OF HIGHWAY 57.

&&

EVENT NUMBER CHS1100888

JHP
Local storm report, Aug 22, 7:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     4 NNW SMOAKS            33.14N  80.84W
08/22/2011                   COLLETON           SC   PUBLIC

            TREES DOWN AT INTERSECTION OF BEREA RD AND BUCKHEAD RD.
            TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1100889

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:31 PM EDTSpecial Weather StatementCHSHampton29 min
Aug 22, 2:34 PM EDTSpecial Weather StatementCHSAllendale26 min
Aug 22, 3:01 PM EDTSpecial Weather StatementCHSHampton29 min
Aug 22, 3:04 PM EDTSpecial Weather StatementCHSCharleston26 min
Aug 22, 3:11 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper64 min
Aug 22, 3:24 PM EDTAreal Flood AdvisoryCHSCharleston66 min
Aug 22, 3:39 PM EDTSpecial Weather StatementCHSCharleston36 min
Aug 22, 3:42 PM EDTSevere Thunderstorm WarningCHSCharleston48 min
Aug 22, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper58 min
Aug 22, 4:17 PM EDTSpecial Weather StatementCHSDorchester28 min
Aug 22, 4:29 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 22, 5:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton45 min
Aug 22, 5:20 PM EDTSpecial Weather StatementCHSHampton25 min
Aug 22, 5:21 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper54 min
Aug 22, 5:32 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 22, 5:52 PM EDTSpecial Weather StatementCHSBerkeley38 min
Aug 22, 6:42 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester63 min
Aug 22, 6:46 PM EDTSpecial Weather StatementCHSCharleston29 min
Aug 22, 7:33 PM EDTSpecial Weather StatementCHSHampton42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.